Alert archive / Florida / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 193, NWS Jacksonville, FL

July 12, 2003Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 12, 2003, 3:00 PM EDT for Putnam County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2003, 3:00 PM EDT (19:00 UTC)
Expired
Jul 12, 2003, 3:45 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Putnam County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2003-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2003-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:50 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 12, 2:50 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SAT JUL 12 2003

CURRENTLY...AMPLIFIED UPPER PATTERN OVER THE CONUS FOR THIS TIME OF
YEAR...WITH TROF OVER THE E 1/2 AND RIDGE OVER THE W. HOWEVER...
UPPER FLOW OVER THE IMMEDIATE SE IS ALMOST ZONAL. AS A RESULT...SFC
FRONT RAPIDLY LOOSING ITS PUNCH AS EXPECTED. PRESENT BOUNDARY
EXTENDS FROM NR MID-ATLC TO NR KMCN. RETURN FLOW ALREADY BEGINNING
OVER AL AND MS...AND VIRTUALLY NO WIND SHIFT ACROSS FRONTAL SFC.

PUBLIC...EXPECT A BIT OF DRIER AIR TO BRIDGE WHAT IS LEFT OF THE
FRONTAL SFC...BRINGING A 2-3 DEG REDUCTION IN TEMPS IN MANY AREAS.
POSITION OF UPPER TROF WILL DRAG TROPICAL PLUME OF MOISTURE FROM
CLAUDETTE ACROSS THE AREA OVER THE NEXT FEW DAYS...ESP FL ZONES. THE
RESULT WILL BE AN INCREASE IN PRECIP H2O...BUT ALSO THICKER MID AND
HI CLOUDINESS. WHILE THE INCREASE IN OVERALL MOISTURE COULD INCREASE
OVERALL PRECIP COVERAGE...THINK THE REDUCTION IN SFC HEATING FROM
CLOUDS AND SLIGHTLY DRIER AIR WILL SOMEWHAT COUNTERACT THIS. SO...
EXPECT MORE UNIFORM POP COVERAGE IN THE CLIMO RANGE OR JUST A TAD
ABOVE.

EXTENDED...SCALED BACK PRECIP MENTION IN LATER PERIODS. WILL WAIT
FOR RUN-TO-RUN CONSISTENCY ON GFS TROPICAL WAVE TOWARD LATE WEEK
BEFORE BITING ON HIGHER POPS. EVEN IF WAVE IS AS STRONG AS
DEPICTED...BELIEVE BRUNT OF PRECIP WILL AFFECT CENTRAL AND S FL.

MARINE...NO HEADLINES. BERMUDA HIGH BUILDS IN WITH THE RIDGE AXIS
GRADUALLY SHIFTING NORTH FROM CENTRAL FLORIDA TO ACROSS GEORGIA
THROUGH THE PERIOD. WINDS SOUTH OR SOUTHWEST 10 TO 15 KNOTS BECOMING
SOUTHEAST TUESDAY AND WEDNESDAY.

FIRE WX...NO HEADLINES.

PRELIMINARY POINT TEMPS/POPS...
AMG   91  72  90  71 /  50  20  50  30
SSI   89  74  87  73 /  40  30  50  40
JAX   90  73  88  72 /  40  40  50  40
SGJ   89  75  87  73 /  40  40  50  40
GNV   91  71  89  71 /  50  40  50  40
OCF   91  71  89  71 /  50  30  50  40

.JAX...
FL...NONE.
GA...NONE.

CARROLL/PETERSON
Hazardous weather outlook, Jul 12, 1:30 PM EDT, 1 hour 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE FORECAST
AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS ALONG THE
SEA BREEZE FRONTS AS THEY MOVE INLAND. THE SEA BREEZE MERGER IS
EXPECTED TO OCCUR ALONG THE INTERSTATE 75 CORRIDOR...THEN STORMS
WILL DRIFT TO THE NORTHEAST DURING THE LATE AFTERNOON AND EVENING
HOURS. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND
HEAVY RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING
AREAS. ISOLATED PULSE SEVERE STORMS MAY OCCUR...PARTICULARLY NEAR AND
EAST OF INTERSTATE 75 IN FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND
EVENING HOURS EACH DAY.

SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD
STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER
TO RIVER STATEMENTS FOR THE LATEST INFORMATION.  THE ALTAMAHA RIVER
HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS
WITH MINIMAL IMPACT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF
WARNING ARE ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Jul 12, 1:17 PM EDT, 1 hour 43 minutes before
FLZ040-121815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG THUNDERSTORM WINDS UNTIL 215 PM...

AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF SALT SPRINGS...MOVING
WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LAKE KERR...JUNIPER SPRINGS...LYNNE AND MOSS BLUFF THROUGH
215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PLEASE TAKE SHELTER IF
LIGHTNING IS IN YOUR AREA AND PLEASE DO NOT DRIVE THROUGH WATER OF
UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 1:23 PM EDT, 1 hour 37 minutes before
FLZ033-038-121830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
AND SOUTHERN SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL
230 PM...

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 2 MILES NORTHWEST OF PALM COAST...MOVING
NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PALM COAST...MARINELAND...ESPANOLA...CRESCENT
BEACH...BUNNELL...ST. AUGUSTINE BEACH...DUPONT CENTER AND BUTLER
BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 1:40 PM EDT, 1 hour 20 minutes before
FLZ035-121845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GILCHRIST
COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 245 PM...

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR BELL...MOVING NORTHEAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS BETWEEN BELL AND
THREE RIVERS ESTATES THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 1:53 PM EDT, 1 hour 7 minutes before
FLZ037-121900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL UNTIL 300 PM...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF HOLLISTER...OR ABOUT 8
MILES NORTH OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOLLISTER...MANNVILLE...
INTERLACHEN...CARRAWAY AND FLORAHOME THROUGH 300 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE
THROUGH WATER OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 12, 2:29 PM EDT, 31 minutes before
FLZ033-038-121930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT SAT JUL 12 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER AND
SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 330 PM...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 15 MILES SOUTH OF SPUDS...OR ABOUT 6
MILES NORTHEAST OF ANDALUSIA...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUPONT
CENTER...SPUDS...ST. AUGUSTINE SHORES...ELKTON AND ST. AUGUSTINE
SOUTH THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA. VERY HEAVY RAINFALL IS ALSO
LIKELY...PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:03 PM EDTSevere Thunderstorm WarningJAXMarion57 min
Jul 12, 2:06 PM EDTSevere Thunderstorm WarningJAXPutnam39 min
Jul 12, 3:03 PM EDTSevere Thunderstorm WarningJAXMarion42 min
Jul 12, 5:22 PM EDTSevere Thunderstorm WarningJAXNassau38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.